SSRI’s or Selective Serotonin Reuptake Inhibitors are antidepressants usually used to treat Major Depressive Disorder and anxiety disorders. Although antidepressants are extremely helpful, they do come with side effects just like every other drug you take. One of the many side effects that affects me tremendously is drowsiness. It is such a problem that it hinders my everyday life. I have to drink coffee just to keep me awake at 3pm in the afternoon. I will go to sleep at 6pm on Friday and won’t wake up until 6pm Saturday night most weekends. I get drowsy 30 minutes into driving so much, that I will have to roll the windows down in 20-degree weather just to keep my eyes open. I cannot seem to stay awake in class without some sort of caffeine. It is a real issue. Although I love my antidepressants, because they keep me a functional human being, and in a good mindset, I absolutely hate the sleepiness effect that it gives me. Most of the time, people think that I’m just depressed when I cancel plans or choose not to hang out, just so I can sleep, when in fact, I just can’t stay awake long enough to go out. I often choose sleep over school and homework, church, outings, or anything else really. Most days you’ll catch me in my bed asleep, and I cannot stand it. I used to love naps, and I would joke about napping all the time, but it isn’t a joke, and it’s no longer funny. I have talked about it with my psychiatrist a few times, but she cannot seem to find the issue other than it being a side effect of one of my medicines. I don’t want a second opinion because I’m afraid they will change up my “cocktail” of medications which seems to be the holy trinity right now. If any of you guys have or are experiencing similar problems with your medications and have found ways to help your symptoms of these side effects, please feel free to share, it would be greatly appreciated. With all that being said, my medicines are the best thing to happen to me, so I am in no one shaming antidepressants or antipsychotics, I just have a particular issue with one that is being very persistent and life interfering.